Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 87, NWS Charleston, WV

July 25, 2005Raleigh County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 25, 2005, 7:40 PM EDT for Raleigh County, West Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 7:40 PM EDT (23:40 UTC)
Expired
Jul 25, 2005, 8:15 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:40 PM EDTTSTM WND GST 622 S Beckley, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 252340
SVRRLX
WVC081-260015-
/O.NEW.KRLX.SV.W.0087.050725T2340Z-050726T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RALEIGH COUNTY IN WEST VIRGINIA

* UNTIL 815 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES EAST OF SHADY SPRING TO COAL CITY TO 15 MILES WEST OF
  DRY CREEK...AND WERE MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RHODELL...

DAMAGING WINDS UP TO 62 MPH WERE REPORTED IN BECKLEY WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3752 8126 3755 8130 3778 8145 3783 8156
      3794 8156 3781 8114 3780 8093 3768 8087
      3772 8097 3769 8097 3764 8107 3759 8109
      3759 8116 3757 8121 3752 8122

$$

15
2 follow-up statements
000 
WWUS51 KRLX 252358
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EDT MON JUL 25 2005

WVC081-260015-
/O.CON.KRLX.SV.W.0087.000000T0000Z-050726T0015Z/
RALEIGH WV-
757 PM EDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM EDT FOR
RALEIGH COUNTY...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF SHADY SPRING TO COAL CITY TO 11 MILES
WEST OF GLEN DANIEL...OR ALONG A LINE EXTENDING FROM HINTON TO COAL
CITY TO 7 MILES NORTHEAST OF OCEANA...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RHODELL.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM AND 
SPOTTERS HAVE REPORTED SEEING FUNNEL CLOUDS. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 62 MPH WERE REPORTED IN BECKLEY WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST OHIO AND WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3752 8126 3755 8130 3778 8145 3783 8156
      3794 8156 3781 8114 3780 8093 3768 8087
      3772 8097 3769 8097 3764 8107 3761 8111
      3759 8116 3757 8121 3752 8122

$$

15
000 
WWUS51 KRLX 260014
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
812 PM EDT MON JUL 25 2005

WVC081-260022-
/O.EXP.KRLX.SV.W.0087.000000T0000Z-050726T0015Z/
RALEIGH WV-
812 PM EDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR RALEIGH COUNTY EXPIRES AT 815
PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER 
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST OHIO AND WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3752 8126 3755 8130 3778 8145 3783 8156
      3794 8156 3781 8114 3780 8093 3768 8087
      3772 8097 3769 8097 3764 8107 3761 8111
      3759 8116 3757 8121 3752 8122

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:07 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 25, 4:07 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT MON JUL 25 2005

.SHORT TERM (TONIGHT)...

HOW FAR SOUTH WILL THE CONVECTION GET TONIGHT?  THAT IS THE QUESTION
IN THE HAZY AND HUMIDITY.  LEFT COUNTIES FROM HTS-CRW-BKW ON SOUTH
DRY. OF COURSE...ANY COOLING STORM ACROSS EASTERN OHIO AND NORTHERN
AND CENTRAL WV THROUGH THIS EVENING WOULD BE TALL WITH A LOCALIZED
DOWNPOUR AND LOTS OF LIGHTNING.  WITH DEW POINTS IN THE MID 70S THIS
AFTERNOON...GENERALLY STAYED ABOVE MOST MIN TEMPERATURE GUIANCE FOR
TONIGHT.

WILL LET THE CURRENT HEAT ADVISORY FOR THE TRI STATE AROUND HTS DIE
A SILENT DEATH AND WILL NOT BE INCLUDED IN THE LATE AFTERNOON ZONES.
THIS WAY...THE NEW HEAT ADVISORY WILL BE HEADLINED FOR SOME
COUNTIES ON TUESDAY.

&&

.LONG TERM (TUESDAY THROUGH MONDAY)...

WILL ISSUE A NEW HEAT ADVISORY FOR TOMORROW AFTERNOON FOR SAME AREA
AS TODAY PLUS A FEW MORE COUNTIES IN OHIO.  WHILE H850 TEMPERATURES
WILL BE A BIT HIGHER TOMORROW (23C-24C)...DEWPOINTS MAY COME IN 2-3
DEGREES LOWER...WHICH WOULD HINDER HEAT INDICIES A BIT.  IF
OVERNIGHT SHIFT DETERMINES THAT DEWPOINTS COULD BE HIGHER...ADVISORY
AREA MAY NEED TO BE EXPANDED.

ISSUE FOR NEXT COUPLE OF DAYS AFTER THAT IS APPROACHING FRONTAL
BOUNDARY.  A BIT OF DISAGREEMENT ON SPEED BETWEEN THE MODELS...BUT
ALL SEEM TO AGREE THAT BEST FORCING FOR PRECIP WILL LIE ALONG AND
BEHIND OF FRONT.  THINK ONLY SOUTHEAST OHIO STANDS MUCH CHANCE OF
SEEING SHRA/TSRA BEFORE 00Z WED.  AREAS TO THE SOUTHEAST MAY NOT BE
ABLE TO GET RID OF THEIR CAP.

ALLOW POPS TO BLEED INTO AREA TOWARDS THE SOUTHEAST TUESDAY
NIGHT...BUT COVERAGE SHOULD BE DIURNALLY DECREASING AS IT DOES SO.
WEDNESDAY MAY FEATURE THE BEST COVERAGE AS FRONT MOVES ACROSS CWA
AND SHORTWAVE ROTATES THROUGH BEHIND IT.  WENT WITH 50ISH POPS
HERE...LIKELY MAY BE MORE APPROPRIATE DOWN THE ROAD.

ALLOW POPS TO CONTINUE IN THE MOUNTAINS TILL THURSDAY...AS SUPPORT
IS SLOW TO LEAVE CWA.  MOST ACTIVITY SHOULD WANE BY THURSDAY EVENING.

GENERALLY LIKED MAV TEMPERATURES FOR TUESDAY AND THROUGH WEDNESDAY
NIGHT...AND MEX LOOKED REASONABLE THEREAFTER.

RAN WITH HPC GRIDS FROM FRIDAY ON...LOOKS LIKE A GENERALLY DRY
PERIOD WITH A WELCOME RUN OF BELOW NORMAL TEMPERATURES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 139 PM EDT MON JUL 25 2005)

AVIATION...

STILL CONCERNED CONVECTION MAY FORM UPSTREAM OF PKB-CKB 18-20Z AND
MOVG ESE 19-23Z AND AFFECT PKB-CKB-EKN VICINITIES.

OTHERWISE MAINLY HAZE WITH VISBILITIES AROUND 5 MILES...LOWRING
INTO THE 3 TO 5 MILE RANGE 04-13Z.  THINKING TOO WARM FOR THICK
FOG.

PREVIOUS DISCUSSION...
(ISSUED 1046 AM EDT MON JUL 25 2005)

SHORT TERM (REST OF TODAY)...

INCREASE IN 850 MOISTURE ON 12Z PIT SOUNDING IN 20 KNOT NW LOW LEVEL
FLOW THIS MORNING.  FIGURING 850 FLOW WILL BACK TOWARD WEST WITH
MIXING ALLOWING FOR MORE SUNSHINE TO BREAK THRU THE CLDS IN
CKB-EKN-BKW.  IMPRESSIVE LOW LEVEL MOISTURE...WITH DEW POINTS 75 TO
80...FM CNTRL IL TO IND TO NRN AND CNTRL OH.  DESPITE GUIDANCE BEING
LOWER...KEEPING OUR SLIGHT CHC FOR CONVECTION ACROSS THE NRN THIS
AFTERNOON.

NO CHANGE ON THE HEAT ADVISORY.  HOTTEST SO FAR THIS SUMMER AT HTS
WAS 97 BACK IN JUNE.  NO RECORDS EXPECTED TODAY SINCE THE DUST BOWL
ERA IN 1934 HAD TEMPS OVER 100.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY FOR WVZ005>007-013-014 FROM NOON UNTIL 6 PM
TUESDAY.
OH...HEAT ADVISORY FOR OHZ075-083>087 FROM NOON UNTIL 6 PM TUESDAY.
KY...HEAT ADVISORY FOR KYZ101>103-105 FROM NOON UNTIL 6 PM TUESDAY.
VA...NONE.
&&

SHORT TERM...KTB
LONG TERM...CL

In the hours before

Local storm report, Jul 25, 5:23 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     NEW LEXINGTON           39.71N 82.21W
07/25/2005                   PERRY              OH   COUNTY OFFICIAL

            SEVERAL TREES DOWN ACROSS THE COUNTY

&&

KF
Special weather statement, Jul 25, 6:46 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT MON JUL 25 2005

KYZ103-WVZ005-006-013-026-252345-
BOONE-BOYD-CABELL-LINCOLN-WAYNE-
646 PM EDT MON JUL 25 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 13 MILES NORTHEAST OF HARTS TO
CANNONSBURG...OR FROM 11 MILES NORTHWEST OF MADISON TO CANNONSBURG...
MOVING SOUTHWEST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  SPURLOCKVILLE...SIDNEY...RANGER...RADNOR...MUD AND KIAHSVILLE.

EXPECT STRONG GUSTY WINDS WITH WINDS AROUND 40 TO 45 MPH.  THE WINDS
MAY BE ACCOMPANIED BY BRIEF HEAVY RAIN.  WINDS OF THIS SPEED COULD
BRING DOWN SMALL LIMBS OR TREES.
Special weather statement, Jul 25, 6:47 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT MON JUL 25 2005

OHZ075-076-083>085-WVZ008>011-016>020-029>032-039-040-252346-
ATHENS OH-BARBOUR WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
JACKSON WV-JACKSON OH-LEWIS WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-
ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-
WIRT WV-WOOD WV-
INCLUDING THE CITIES OF...ATHENS...BUCKHANNON...CLARKSBURG...
ELIZABETH...GLENVILLE...GRAFTON...GRANTSVILLE...HARRISVILLE...
JACKSON...MARIETTA...MCARTHUR...MIDDLEBOURNE...PARKERSBURG...
PHILIPPI...POMEROY...RIPLEY...ROCK CAVE...SPENCER...
STONEWALL JACKSON LAKE...WEST UNION AND WESTON
647 PM EDT MON JUL 25 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SEVERE THUNDERSTORM WATCH 681 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN OHIO...

ATHENS   MEIGS   JACKSON  VINTON   WASHINGTON

SEVERE THUNDERSTORM WATCH 681 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN WEST VIRGINIA...

BARBOUR              CALHOUN             DODDRIDGE
GILMER               HARRISON            JACKSON
LEWIS                PLEASANTS           RITCHIE
ROANE                TAYLOR              TYLER
UPSHUR               WIRT                WOOD

THE SEVERE THUNDERSTORM WATCH 681 REMAINS IN EFFECT UNTIL 11 PM EDT
SOUTH OF THIS REGION.
Local storm report, Jul 25, 7:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA

716 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...

..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....

            ..REMARKS..

0700 PM     TSTM WND DMG     OAK HILL                37.99N 81.15W

07/25/2005                   FAYETTE            WV   PUBLIC

            LARGE BRANCHES BROKEN.

            EVENT OCCURRED BETWEEN

            657 PM 07/25/2005 AND 712 PM 07/25/2005

&&
Special weather statement, Jul 25, 7:30 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT MON JUL 25 2005

OHZ086-087-WVZ006-007-014-015-027-028-037-038-046-047-260046-
BRAXTON WV-CABELL WV-CLAY WV-GALLIA OH-KANAWHA WV-LAWRENCE OH-
MASON WV-NICHOLAS WV-POCAHONTAS WV-PUTNAM WV-RANDOLPH WV-WEBSTER WV-
INCLUDING THE CITIES OF...CHARLESTON...CLAY...DURBIN...ELKINS...
GALLIPOLIS...HUNTINGTON...IRONTON...MARLINTON...POINT PLEASANT...
SNOWSHOE...SUMMERSVILLE...SUTTON...WEBSTER SPRINGS AND WINFIELD
730 PM EDT MON JUL 25 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SEVERE THUNDERSTORM WATCH 681 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES IN OHIO...

GALLIA    LAWRENCE

SEVERE THUNDERSTORM WATCH 681 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES IN WEST VIRGINIA...

BRAXTON
CABELL               CLAY
KANAWHA              MASON               NICHOLAS
POCAHONTAS           PUTNAM
RANDOLPH             WEBSTER

THE SEVERE THUNDERSTORM WATCH 681 REMAINS IN EFFECT UNTIL 11 PM EDT
SOUTH OF THIS REGION.
Local storm report, Jul 25, 7:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA

732 PM EDT MON JUL 25 2005

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...

..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....

            ..REMARKS..

0655 PM     TSTM WND DMG     FAYETTEVILLE            38.05N 81.11W

07/25/2005                   FAYETTE            WV   PUBLIC

            TREES DOWN.

            EVENT OCCURRED BETWEEN

            629 PM 07/25/2005 AND 659 PM 07/25/2005

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:37 PM EDTSevere Thunderstorm WarningRLXDoddridge23 min
Jul 25, 4:38 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood67 min
Jul 25, 5:08 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt37 min
Jul 25, 5:24 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis51 min
Jul 25, 5:31 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam44 min
Jul 25, 5:33 PM EDTSevere Thunderstorm WarningRLXRoane42 min
Jul 25, 5:44 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Taylor, Upshur62 min
Jul 25, 5:45 PM EDTSevere Thunderstorm WarningRLXJackson30 min
Jul 25, 5:54 PM EDTSevere Thunderstorm WarningRLXKanawha69 min
Jul 25, 6:11 PM EDTSevere Thunderstorm WarningRLXClay39 min
Jul 25, 6:20 PM EDTSevere Thunderstorm WarningRLXNicholas, Webster42 min
Jul 25, 6:39 PM EDTSevere Thunderstorm WarningRLXFayette51 min
Jul 25, 7:48 PM EDTSevere Thunderstorm WarningRLXWyoming27 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.